zbMATH — the first resource for mathematics

Second-order moderate derivatives. (English) Zbl 0810.49017
For a real-valued function \(f\) defined on a normed vector space, this paper introduces two kinds of second-order directional derivatives: \[ f^{[2]}(x, u,v)= \sup_{w,z\in X} \limsup_{s,t\to 0_ +} \Delta^ 2_{s,t} f(x,u,v,w,z), \] where \(\Delta^ 2_{s,t} f(x,u,v,w,z)= {1\over st}[f(y+ su+ tv)- f(y+ su)- f(y+ tv)- f(y)]\), with \(y= x+ sw+ tz\) and \[ f^{\square\square}(x,u,v)= \sup_{w\in X} \limsup_{t\to 0_ +} \textstyle{{1\over t}} [f^ \square (x+ tw+ tv,u)- f^ \square(x+ tw,u)], \] where \(f^ \square(x,v)= \sup_{w\in X} \limsup_{t\to 0_ +} {1\over t} [f(x+ tw+ tv)- f(x+ tw)]\). It is shown in this paper that if \(f\) is Gâteaux differentiable and [2]-semi- differentiable, that is, \[ f''(x,u,v)= \lim_{s,t\to 0_ +}\textstyle{{1\over st}} [f(x+ su+ tv)- f(x+ su)- f(x+ tv)+ f(x)], \] exists, then \[ f^{[2]}(x, u,v)= f^{\square\square}(x,u,v)= f''(x, u,v).\tag{1} \] It would be interesting to find a more general class of functions where the first equality in (1) still holds. Calculus rules, such as chain rules and Taylor expansions, are established using these generalized second-order directional derivatives. Applications are given to derive optimality conditions of optimization problems.

49J52 Nonsmooth analysis
Full Text: DOI
[1] Michel, P.; Penot, J.-P., Calcul sous-différentiel pour des fonctions lipschitziennes et non lipschitziennes, C. r. acad. sci. Paris, 298, 269-272, (1984) · Zbl 0567.49008
[2] Michel, P.; Penot, J.-P., A generalized derivative for calm and stable functions, Diff. integral eqns, 5, 2, 433-454, (1992) · Zbl 0787.49007
[3] Cominetti, R.; Correa, R., Sur une dérivée du second ordre en analyse non différentiable, C. r. acad. sci. Paris serie I, 303, 17, 861-864, (1986) · Zbl 0604.46049
[4] Milosz, T., Thesis, (1988), Institute of Mathematics, Polish Academy of Sciences, (in Russian).
[5] Cominetti, R.; Correa, R., A generalized second-order derivative in nonsmooth optimization, SIAM J. control optim., 28, 4, 789-809, (1990) · Zbl 0714.49020
[6] Michel, P.; Penot, J.-P., Dérivées secondes modérées de fonctions non dérivables, C. r. acad. sci. Paris, serie I, 316, 995-998, (1993) · Zbl 0789.46034
[7] Dieudonne, J., Foundations of modern analysis, (1960), Academic Press New York · Zbl 0100.04201
[8] Frankowska, H., The adjoint differential inclusions associated to a minimal trajectory of a differential inclusion, Cahiers math. de la Décision, IX, (1983), Université de Paris, No. 8315
[9] Giner, E., Ensembles et fonctions étoilées: application à l’optimisation et au calcul différentiel généralisé, (1981), Toulouse (preprint)
[10] {\scMazure} M. L. & {\scVolle} M., Equations inf-convolutives et conjugaison de Moreau-Fenchel (to appear). · Zbl 0760.49013
[11] Penot, J.-P., Variations on the theme of nonsmooth analysis: another sub-differential, (), 41-54, Lecture Notes in Economics and Mathematics
[12] Chang, W.L.; Huang, L.R.; Ng, K.F., On generalized second-order derivatives and Taylor expansions in nonsmooth optimization, (1992), Chinese Univ. of Hong Kong, (preprint)
[13] Castaing, C.; Valadier, M., Convex analysis and measurable multifunctions, Lecture notes in mathematics, Vol. 580, (1977), Springer Berlin · Zbl 0346.46038
[14] Rockafellar, R.T., Conjugate duality and optimization, Cbms-nsf no. 16., (1974), SIAM Philadelphia · Zbl 0326.49008
[15] Vainberg, M.M., Variational methods for the study of nonlinear operators, (1964), Holden Day San Francisco · Zbl 0122.35501
[16] Mordukhovich, B.S., On variational analysis of differential inclusions, (), 199-213, Pitman Research Notes in Mathematics · Zbl 0761.49003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.